Alert archive / Colorado / Special Weather Statements in 2015

Special Weather Statement, NWS Pueblo, CO

August 28, 2015Huerfano County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 28, 2015, 7:21 PM MDT for Huerfano County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2015, 7:21 PM MDT (01:21 UTC)
Expired
Aug 28, 2015, 7:45 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO

County Huerfano County, CO

The radar

The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
2842 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WWUS85 KPUB 290121
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
721 PM MDT FRI AUG 28 2015
 
COZ072-073-079-087-290145-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
721 PM MDT FRI AUG 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA...
SOUTHEASTERN SAGUACHE AND WEST CENTRAL HUERFANO COUNTIES UNTIL 745 PM
MDT...

AT 721 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RED WING...OR 37 MILES NORTHEAST OF ALAMOSA...MOVING SOUTHWEST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
ALAMOSA...SOUTHEASTERN SAGUACHE AND WEST CENTRAL HUERFANO COUNTIES.

LAT...LON 3788 10541 3783 10525 3766 10535 3774 10546
TIME...MOT...LOC 0121Z 026DEG 17KT 3782 10536 

$$

HODANISH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 28, 2:56 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 28, 2:56 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT FRI AUG 28 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 242 PM MDT FRI AUG 28 2015

TODAY AN UPR RIDGE IS OVR UT AND WRN CO...WITH NW FLOW ALOFT OVR ERN
CO AND A WEAK UPR DISTURBANCE MOVING THRU THE NW FLOW OVR ERN CO AND
WRN KS.  THE NAM AND HRRR SHOW ISOLD TO SCT CONVECTION OVR THE HYR
TRRN AND PORTIONS OF THE I-25 CORRIDOR THRU THIS EVENING...BUT THE
HRRR ALSO SHOWS THE POTENTIAL FOR A FEW SHOWERS/TSTMS OVR THE SERN
PLAINS AS WELL.  HAVE ALREADY SEEN A FEW ECHOES DEVELOP OVR BACA AND
ERN LAS ANIMAS COUNTIES...SO WL KEEP SOME ISOLD POPS FOR THESE
LOCATIONS THIS EVENING...BUT WL KEEP SILENT POPS OVR THE REST OF THE
SERN PLAINS.  THE DISTURBANCE WILL EXIT THE REGION IN THE
EVENING...AND PCPN CHANCES ACRS THE AREA ARE GENERALLY EXPECTED TO
END BY MIDNIGHT.

ON SATURDAY THE UPR RIDGE MOVES OVR THE AREA. WITH LIMITED
MOISTURE...ONLY ISOLD TO SCT PCPN CHANCES ARE EXPECTED OVR THE NR
THE HYR TRRN.  HIGH TEMPS SATURDAY SHOULD BE AROUND TO SLIGHTLY
ABOVE AVERAGE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 242 PM MDT FRI AUG 28 2015

MODELS IN DECENT AGREEMENT THROUGH THE EXTENDED PERIOD WITH LOW
ENSEMBLE SPREADS. THE UPPER PATTERN WILL REMAIN NEARLY STATIONARY
WITH RIDGING NORTHWARD OUT OF THE DESERT SOUTHWEST...STRETCHING
NORTHEAST INTO THE NORTHERN PLAINS...AND AN UPPER TROUGH SITS
ALONG THE WEST COAST. EXPECT PERSISTENT SOUTHWESTERLY FLOW ALONG
WITH MONSOONAL MOISTURE TO CONTINUE ACROSS COLORADO THROUGH THE
EXTENDED PERIOD. SHOWER AND THUNDERSTORM CHANCES WILL BE HIGHLY
DEPENDENT UPON EMBEDDED ENERGY IN THE SOUTHWEST FLOW. CURRENT
MODEL ANALYSIS BRINGS NEAR DAILY DISTURBANCES ACROSS THE AREA
SATURDAY NIGHT THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE
FORECAST TO DEVELOP OVER THE MOUNTAINS DURING THE AFTERNOON
HOURS...AND SPREAD EAST INTO THE I-25 CORRIDOR DURING THE EVENING
BEFORE DISSIPATING OVERNIGHT. THE GFS IS DRIER ON WEDNESDAY AND
THURSDAY...AND THE ECMWF IS COMPLETELY DRY THESE DAYS. FOR NOW
HAVE LOW POPS IN THE FORECAST FOR THE MOUNTAINS WEDNESDAY AND
THURSDAY. A STRONGER DISTURBANCE IS LIKELY TO MOVE NORTH OUT OF
THE DESERT SOUTHWEST ON FRIDAY...WITH AN UPTICK IN SHOWER AND
THUNDERSTORM ACTIVITY. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL...AND FLASH FLOODING WILL
CONTINUE TO BE A THREAT...ESPECIALLY ON AREA BURN SCARS. TEMPERATURES
WILL REMAIN WARM THROUGH THE EXTENDED PERIOD WITH 80S AND 90S
ACROSS MUCH OF THE AREA FOR AFTERNOON HIGHS. MOZLEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 242 PM MDT FRI AUG 28 2015

VFR CONDITIONS ARE EXPECTED AT THE TAF SITES TONIGHT THROUGH
SATURDAY AFTERNOON.  THERE IS A SLIGHT CHANCE FOR ISOLD
SHOWERS/TSTMS IN THE VCNTY OF THE TAF SITES THIS EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...MOZLEY
AVIATION...28
Hazardous weather outlook, Aug 28, 11:06 AM MDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1106 AM MDT FRI AUG 28 2015

COZ058>089-093>099-291715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1106 AM MDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING IN AND NEAR THE MOUNTAINS...WITH POSSIBLY A FEW
THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS. THE MAIN STORM THREATS
WILL BE LIGHTNING...LOCAL WIND GUSTS UP TO 45 MPH...AND BRIEF
MODERATE RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY...MAINLY OVER THE MOUNTAINS. THE BEST CHANCE FOR STORMS OVER
THE PLAINS APPEARS TO BE MONDAY AFTERNOON AND EVENING. THE PRIMARY
STORM THREATS WILL BE LIGHTNING...GUSTY WINDS...LOCALLY HEAVY RAIN
AND SMALL HAIL. FLASH FLOODING WILL ALSO BE A CONCERN...ESPECIALLY
ACROSS BURN SCARS AND URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/28

In the hours before

Special weather statement, Aug 28, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
721 PM MDT FRI AUG 28 2015

COZ072-073-079-087-290145-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
721 PM MDT FRI AUG 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA...
SOUTHEASTERN SAGUACHE AND WEST CENTRAL HUERFANO COUNTIES UNTIL 745 PM
MDT...

AT 721 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RED WING...OR 37 MILES NORTHEAST OF ALAMOSA...MOVING SOUTHWEST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
ALAMOSA...SOUTHEASTERN SAGUACHE AND WEST CENTRAL HUERFANO COUNTIES.

LAT...LON 3788 10541 3783 10525 3766 10535 3774 10546
TIME...MOT...LOC 0121Z 026DEG 17KT 3782 10536

HODANISH

Nearby

Special Weather Statements in Colorado, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.